Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 196, NWS Morristown, TN

November 6, 2018Hamilton County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Nov 6, 2018, 3:27 AM EST for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2018, 3:27 AM EST (08:27 UTC)
Expired
Nov 6, 2018, 4:15 AM EST
In force
48 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 5, 11:30 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
667 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 12:40 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Nov 6, 12:40 AM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Tue Nov 6 2018

.AVIATION...A line of convection has developed ahead of an
approaching cold front.  This line will push through local TAF sites
during the overnight hours.  As the line moves through...expect
brief MVFR to IFR conditions with heavy rainfall...lowering
clouds...reduced VIS and strong and gusty winds.  Accompanying the
front will be strong 850MB winds which will create LLWS through
around 12Z.  The line of thunderstorms should pull out of the area
between 14Z to 18Z. Behind the front...high pressure will build in
and provide improving conditions through the last half of the TAf
period.  With the recent rainfall...there may be some patchy fog
development late Tuesday night into early Wednesday morning.  At
this point...the extend of the fog should be limited and for
now...will into mention in TAFs.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 10 PM this evening to 10 AM EST Tuesday for
     Cherokee-Clay.

TN...Wind Advisory from 10 PM this evening to 10 AM EST Tuesday for
     Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

VA...None.
&&

mjb
Hazardous weather outlook, Nov 5, 2:30 PM EST, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
230 PM EST Mon Nov 5 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061930-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
230 PM EST Mon Nov 5 2018 /130 PM CST Mon Nov 5 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

A vigorous storm system will approach the Tennessee Valley and
southern Appalachians tonight, with a cold front crossing the area
Tuesday morning. Ahead of this system tonight, southwest winds in
the mountains will be between 20 and 30 mph with gusts up to 50
mph. A line of showers and some thunderstorms will move through
the area late tonight and Tuesday morning near the cold front.
Some of these storms will be strong to severe producing damaging
winds and locally heavy rain. An isolated tornado cannot be ruled
out.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Storms are expected to be ongoing through Tuesday morning.
Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested late Monday night and Tuesday.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:46 AM ESTTornado Warning Tornado observedMRXBledsoe, Sequatchie44 min
Nov 6, 3:12 AM ESTSevere Thunderstorm WarningMRXMcMinn, Meigs, Rhea33 min
Nov 6, 3:18 AM ESTHigh Wind WarningMRXBlount, Cocke, Sevier6 hr
Nov 6, 3:43 AM ESTSevere Thunderstorm WarningMRXLoudon, McMinn, Meigs, Monroe, Rhea, Roane47 min
Nov 6, 4:00 AM ESTSevere Thunderstorm WarningMRXBradley, Hamilton45 min
Nov 6, 4:16 AM ESTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Monroe, Roane44 min
Nov 6, 4:35 AM ESTAreal Flood AdvisoryMRXHamilton115 min
Nov 6, 4:39 AM ESTTornado WarningMRXBradley, McMinn, Polk36 min
Nov 6, 4:44 AM ESTSevere Thunderstorm WarningMRXBradley, McMinn, Monroe, Polk61 min
Nov 6, 4:49 AM ESTSevere Thunderstorm WarningMRXClaiborne, Grainger, Knox, Union41 min
Nov 6, 4:52 AM ESTSevere Thunderstorm WarningMRXBlount, Hamblen, Jefferson, Knox, Sevier38 min
Nov 6, 4:57 AM ESTTornado WarningMRXMcMinn, Monroe30 min
Nov 6, 5:14 AM ESTSevere Thunderstorm WarningMRXMonroe, Polk61 min
Nov 6, 5:21 AM ESTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Jefferson, Sevier39 min
Nov 6, 5:29 AM ESTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hancock, Hawkins46 min
Nov 6, 5:58 AM ESTSevere Thunderstorm WarningMRXCarter, Greene, Sullivan, Unicoi, Washington47 min
Nov 6, 6:10 AM ESTSpecial Weather StatementMRXSullivan50 min
Nov 6, 6:20 AM ESTSevere Thunderstorm WarningMRXSullivan40 min
Nov 6, 6:43 AM ESTSevere Thunderstorm WarningMRXCarter, Johnson22 min
Nov 6, 6:13 AM ESTSpecial Weather StatementMRXClay47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.